Arizona, 2007

Heavy Snow in Arizona, February 19, 2007

February 19, 2007 · NWS FGZ · 1 event in 1 county or zone

A winter storm brought heavy snow over the southern portions of the Western Mogollon Rim.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A winter storm brought heavy snow over the southern portions of the Western Mogollon Rim.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Feb 19, 10:00 AM MST, 4 hours earlier.

Area forecast discussion, Feb 19, 10:00 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON FEB 19 2007

.SYNOPSIS...EXPECT INCREASING CLOUDS AND BREEZY CONDITIONS TODAY AS
A PACIFIC STORM SYSTEM MOVES INTO THE STATE. AREAS OF RAIN AND SNOW
WILL DEVELOP THIS AFTERNOON...AND WILL LAST INTO TUESDAY MORNING.
THE BEST CHANCE FOR ACCUMULATING SNOW WILL OCCUR OVER OVER THE
KAIBAB PLATEAU...MOGOLLON RIM...WHITE MOUNTAINS. DRY AND WARMER
CONDITIONS WILL RETURN FOR THE MIDDLE OF THE WEEK...WITH ANOTHER
STORM POTENTIALLY AFFECTING THE STATE LATE IN THE WEEK.

&&

.DISCUSSION...A LOW PRESSURE CENTER NEAR SAN DIEGO AT THIS TIME IS
MOVING EASTWARD AT THIS TIME...WITH SHOWERS ASSOCIATED WITH THE
FEATURE POISED TO MOVE INTO SOUTHWEST YAVAPAI COUNTY AT THIS TIME.
THE FORECAST TRACK OF THIS STORM SYSTEM HAS CHANGED SIGNIFICANTLY
OVER THE PAST DAY AS A STRONG FRONT-SIDE JET ASSOCIATED WITH THE
TROUGH HAS PRECLUDED THE SYSTEM DIGGING AS FAR SOUTHWARD AS
PREVIOUSLY THOUGHT. THEREFORE...CHANCES FOR PRECIPITATION OVER MUCH
OF THE FORECAST AREA...ESPECIALLY FROM THE KAIBAB THROUGH THE WHITE
MOUNTAINS ARE INCREASING.

IN ADDITION...SAN DIEGO SOUNDING FROM THIS MORNING IS SHOWING A 700
MB TEMPERATURE FAR BELOW THE 12Z GFS AND NAM ANALYSES. ALTHOUGH
OBSERVED SOUNDING HAS A SLIGHT ERROR AT THIS LEVEL DUE TO WET BULB
EFFECTS...EVEN A CORRECTION SHOWS 2-3 DEGREES C ERROR FROM MODEL
ANALYSES. THIS WILL NEED TO BE ACCOUNTED FOR IN TONIGHT/S SNOW
LEVELS...WHICH MAY BE SLIGHTLY HIGH IN CURRENT FORECAST PACKAGE.

HAVE UPDATED FIRST PERIOD FORECAST FOR INCREASED POPS IN YAVAPAI
COUNTY THIS AFTERNOON...ALONG WITH LOWER SNOW LEVELS. LESS
SIGNIFICANT CHANGES TO TONIGHT/S FORECAST ARE PLANNED WITH THE
AFTERNOON PACKAGE. THESE WILL INCLUDE INCREASED POPS AND SNOW
AMOUNTS DUE TO POTENT QG DYNAMICS...FRONTOGENESIS...AND LOWER SNOW
LEVELS.

A SHORTWAVE RIDGE WILL BEGIN TO MOVE INTO THE AREA
TUESDAY...BRINGING WITH IT A STRONG SUBSIDENCE INVERSION TO END ANY
LINGERING SHOWERS WITH THE STORM SYSTEM. THEN ANOTHER STORM SYSTEM
STILL APPEARS ON TRACK FOR THE END OF THE WEEK...BRINGING STRONG
SOUTHWEST WINDS BY THURSDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...A SCATTERED TO BROKEN MID-LEVEL
CLOUD DECK WILL TRANSITION TO LOWERING CEILINGS INTO THE MVFR AND
IFR RANGES BY 20Z OVER YAVAPAI COUNTY SPREADING N-NE AND
ENCOMPASSING MOST OF THE AREA BY AROUND 06Z. PRECIPITATION WILL ALSO
INCREASE AND BECOME WIDESPREAD FIRST OVER YAVAPAI AND N GILA COUNTY
AFT 20Z AND SPREAD NORTHEAST TO THE 4-CORNERS AREA WITH SNOW LEVELS
LOWERING BETWEEN THE 4.5 - 5 KFT LEVEL BY AROUND 06Z. A STORM OVER
SOUTHERN CALIFORNIA WILL BE RESPONSIBLE FOR DETERIORATING CONDITIONS
AS IT MOVES ACROSS THE SOUTHWEST STATES. SOUTH TO SOUTHWEST WINDS OF
10 TO 25 MPH ARE EXPECTED OVER THE NEXT 24 HOURS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ONTON/TC
Hazardous weather outlook, Feb 19, 6:30 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST MON FEB 19 2007

AZZ004>018-037>040-200700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
630 AM MST MON FEB 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A COMPACT STORM SYSTEM OVER SAN DIEGO WILL MOVE INTO SOUTHERN AND
CENTRAL ARIZONA THIS AFTERNOON AND EVENING. EXPECT RAIN AND SNOW
SHOWERS TO DEVELOP OVER YAVAPAI COUNTY BY LATE MORNING...WITH SNOW
LEVELS AROUND 5500 FEET. RAIN AND SNOW SHOWERS WILL MOVE NORTH AND
EAST...AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AND EVENING.

PORTIONS OF THE MOGOLLON RIM AND YAVAPAI COUNTY WILL EXPERIENCE THE
MOST INTENSE PRECIPITATION. AS MUCH AS 4 INCHES OF SNOW MAY FALL
ABOVE 6000 FEET LATE THIS AFTERNOON AND THIS EVENING...MOST AREAS
WILL SEE 1 TO 3 INCHES.

RAIN AND SNOW WILL DECREASE FROM WEST TO EAST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FAST MOVING AND COLD STORM SYSTEM WILL BRING A CHANCE FOR RAIN AND
SNOW BACK TO THE REGION FRIDAY AND SATURDAY. THERE WILL ALSO BE
STRONG SOUTHWEST WINDS ASSOCIATED WITH THIS STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Western Mogollon Rim

When
February 19, 2:00 PM MST to 7:00 PM MST
Where
Western Mogollon Rim forecast zone
Reported by
Trained Spotter
Coordinates
35.839, -111.770 (the zone’s center; the record gives no point)

Heavy snow fell along near the edge of the Mogollon Rim. Spotters in Munds Park reported 6 to 8 inches of snow in 5 hours. Nine inches of snow fell in Mormon Lake.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16780.